Reply
 
Thread Tools Display Modes
Old 03-02-2009, 02:36 PM #1
Natalie8's Avatar
Natalie8 Natalie8 is offline
Member
 
Join Date: Apr 2008
Posts: 900
10 yr Member
Natalie8 Natalie8 is offline
Member
Natalie8's Avatar
 
Join Date: Apr 2008
Posts: 900
My Mood: trouble kicking a bacterial infection on Tysabri or other immunosuppresant drugs?
10 yr Member
Default trouble kicking a bacterial infection on Tysabri or other immunosuppresant drugs?

I posted a version of this in the Ty. thread but also thought I would try here.

Has anyone here had a tough time getting rid of a bacterial infection while on Tysabri or any kind of immunosuppresant drug? I started out with a cold and cough. The cough and fever never went away but the cold did. I started an antibiotic while still having the cold. I thought I was feeling better but wasn't sure. I stopped the antibiotic and within 2-3 days I felt horribly sick--fever came back much worse, chest pain, coughing even worse. I was sleeping for hours upon hours. The doc. said my chest was clear though. He asked me if I wanted to wait and see (in case it was viral) or try an antibiotic again. I went on the Z-pak antibiotic. Within 24 hours my fever was down to normal and my coughing was much better. Anyhow, I am coming up on the 5th day (last day) of the Z-pak antibiotic. I feel WAY better but not totally well--still an occasional cough, occasional itty bitty fever that comes and goes but nothing high like before and a bit of a sore throat. I fear if I stop the antibiotics this infection will coming roaring back. I'm so tired of being sick -- going on 5 weeks.

Is the Ty. making it difficult for me to kick this infection?

Should I immediately go back to the doctor if I feel like I am not completely recovered when I stop the antibiotic -- just in case to nip it in the bud?

Has anyone had to do multiple rounds of antibiotics just to get over something while on Ty. or any immunosuppressant drug for that matter?

I may just be panicking because I am so tired of being sick and am afraid I'll never get rid of this bug.
__________________
On Tysabri and love it.
.
Natalie8 is offline   Reply With QuoteReply With Quote
Old 03-02-2009, 04:15 PM #2
4boysmom's Avatar
4boysmom 4boysmom is offline
Member
 
Join Date: Jan 2008
Location: Idaho
Posts: 164
10 yr Member
4boysmom 4boysmom is offline
Member
4boysmom's Avatar
 
Join Date: Jan 2008
Location: Idaho
Posts: 164
10 yr Member
Default

So Sorry, Natalie!

I've been on antibiotics a couple of times while being on Ty. I didn't notice any difference than when I wasn't on Ty. I got over things just as quickly, or slowly.

I've had a ton of UTIs over the years, but none since being on Ty.

So I don't know if it makes a difference or not.

Just hope you get feeling better. It stinks to not feel well.
__________________
With adversity comes two choices: either let it make you BITTER, or let it make you BETTER! I choose the latter.
4boysmom is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Natalie8 (03-02-2009)
Old 03-02-2009, 05:31 PM #3
barb02's Avatar
barb02 barb02 is offline
Grand Magnate
 
Join Date: Jan 2008
Location: Illinois
Posts: 3,836
10 yr Member
barb02 barb02 is offline
Grand Magnate
barb02's Avatar
 
Join Date: Jan 2008
Location: Illinois
Posts: 3,836
My Mood: trouble kicking a bacterial infection on Tysabri or other immunosuppresant drugs?
10 yr Member
Default

Hi Natalie, I am not on ty anymore or any other treatment, but I just had to go through 2 rounds of antibiotics to try to get rid of my sinus infefction. I first took the z -pac which did not work. So then I took 10 days of avelox which is a stronger antibiotic and it seems to have worked.
barb02 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Natalie8 (03-02-2009)
Old 03-04-2009, 04:58 PM #4
Grammie 2 3 Grammie 2 3 is offline
Member
 
Join Date: Aug 2007
Location: Colorado
Posts: 364
10 yr Member
Grammie 2 3 Grammie 2 3 is offline
Member
 
Join Date: Aug 2007
Location: Colorado
Posts: 364
10 yr Member
Default

Quote:
Originally Posted by Natalie8 View Post
I posted a version of this in the Ty. thread but also thought I would try here.

Has anyone here had a tough time getting rid of a bacterial infection while on Tysabri or any kind of immunosuppresant drug? I started out with a cold and cough. The cough and fever never went away but the cold did. I started an antibiotic while still having the cold. I thought I was feeling better but wasn't sure. I stopped the antibiotic and within 2-3 days I felt horribly sick--fever came back much worse, chest pain, coughing even worse. I was sleeping for hours upon hours. The doc. said my chest was clear though. He asked me if I wanted to wait and see (in case it was viral) or try an antibiotic again. I went on the Z-pak antibiotic. Within 24 hours my fever was down to normal and my coughing was much better. Anyhow, I am coming up on the 5th day (last day) of the Z-pak antibiotic. I feel WAY better but not totally well--still an occasional cough, occasional itty bitty fever that comes and goes but nothing high like before and a bit of a sore throat. I fear if I stop the antibiotics this infection will coming roaring back. I'm so tired of being sick -- going on 5 weeks.

Is the Ty. making it difficult for me to kick this infection?

Should I immediately go back to the doctor if I feel like I am not completely recovered when I stop the antibiotic -- just in case to nip it in the bud?

Has anyone had to do multiple rounds of antibiotics just to get over something while on Ty. or any immunosuppressant drug for that matter?

I may just be panicking because I am so tired of being sick and am afraid I'll never get rid of this bug.
Hi Natalie, I got pseudomonis after cosmetic surgery probably because Tysabri lowered my immune system. They didn't have me on the right antibiotics-wouldn't touch this nasty infection-until they knew exactly what they were dealing with. I was put on Cipro and was fine after that but had a rough go for awhile.

In just normal everyday life I don't even get colds-others around me (living with me) get sick but not me. I do take vits and supplements to help me stay well.

Best wishes,
Linda
Grammie 2 3 is offline   Reply With QuoteReply With Quote
Old 03-05-2009, 07:44 AM #5
KAOheim's Avatar
KAOheim KAOheim is offline
Member
 
Join Date: Jan 2008
Location: Las Cruces, NM
Posts: 108
10 yr Member
KAOheim KAOheim is offline
Member
KAOheim's Avatar
 
Join Date: Jan 2008
Location: Las Cruces, NM
Posts: 108
My Mood: trouble kicking a bacterial infection on Tysabri or other immunosuppresant drugs?
10 yr Member
Default

Quote:
Originally Posted by barb02 View Post
Hi Natalie, I am not on ty anymore or any other treatment, but I just had to go through 2 rounds of antibiotics to try to get rid of my sinus infefction. I first took the z -pac which did not work. So then I took 10 days of avelox which is a stronger antibiotic and it seems to have worked.
I've had trouble with my sinuses my whole life. Long before I had this other trouble. Last Nov I had a pretty nasty cold/infection on top of the normal trouble. I too went through the zpac and then 10 days of amoxicillin after that didn't work.

My mom turned me on to the whole Nettie Pot thing. I actually use (still twice a day and for the rest of my life) a thing called NellieMed that's a bottle much easier to use than the genie lamp thing. IT'S A GODSEND. One of the best things I ever tried in my life. No sinus trouble for four months now. I can breath!!!

Seriously, I really can't recommend those things strongly enough. A little weird to get used to, having water go in one nostril and out the other, but it feels SO good. If you can, try it. Anyone who has upper respiratory problems. You won't believe it.
__________________
Keith - dx'd 2/07
rebif 3/07 - 12/07
relapse 2/08
copaxone 3/08 - 11/08
relapse 5/08
relapse 10/08
rebif 2/09
Minocycline 6/09
Not a damn thing 7/09
"Where's my Uranium PU36 Explosive Space Immune System Modulator?"

.
KAOheim is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
another immunosuppresant drug that causes PML Natalie8 Multiple Sclerosis 7 02-13-2009 03:13 AM
Tysabri has 2 new brain infection cases in europe Dejibo Multiple Sclerosis 0 07-31-2008 08:41 PM
Four In 10 Americans Say They Have Trouble Paying For Drugs Or Skip Prescriptions Or Stitcher Parkinson's Disease 0 03-07-2008 11:43 PM


All times are GMT -5. The time now is 07:05 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.